Results 1 to 3 of 3
Lorazepam withdrawal - 48 hours cold turkey, think i'm going insane.
  1. #1
    hydrolisk is offline New Member
    Join Date
    May 2014
    Posts
    2

    Default Lorazepam withdrawal - 48 hours cold turkey, think i'm going insane.

    I've been trying to get off ativan for some the past week, and as of today and yesterday I haven't taken it at all, But I really am losing my mind, racing thoughts, seriously temperamental, Bipolar, Not the normal me!!! The insomnia is the most unbearable I lay in bed thinking horrible thoughts one after another, all the while having heart palpitations, or at least my mind thinks that.

    I have enough for another 30 days or a refill If I need it someone please help me taper off this or get a/an safer/non benzo alternative.

    Started at .5 a day, for 10-15 days turned into 1.5 a day (.5 when I woke up .5 when i felt anxiety .5 to sleep), last time I took it almost 48 - 72 hours ago I took a higher dose of 2mg all at once because I was sick and throwing up I felt as if I needed to take more because i was throwing it up.

    I literally am going crazy, I'm doing things that are completely out of line. And thinking the worst possible outcomes for myself. (non suicidal) Just racing thoughts of my girlfriend cheating when shes by my side all day, or my friends stabing me in the back when i've known them forever.

    I just want the normal me back.
    As of right now I've been taking Kava kava extract and st johns wart and another herbal supplement called htp.calm. But they're not strong enough to battle the benzo.

    Current symptoms
    Insomnia.
    Anxiety, restlessness, or irritability.
    Depression.
    Confusion, hallucinations, or personality changes.
    Tiredness or dizziness.
    Heart palpitations or rapid heartbeat.

  2. #2
    hydrolisk is offline New Member
    Join Date
    May 2014
    Posts
    2

    Default

    upon further research i'm not insane it's just NOT safe to cold turkey any benzo!

    I'm going to try this meanwhile any additional information will help. these racing thoughts are the worst!

    Quote Originally Posted by iloerose View Post
    Yes, it's possible to have symptoms that quickly from lorazapam, or ativan after only three weeks. There is really nothing you can do to alleviate symptoms. Nothing substitutes for it either. Is there a reason besides the relief from ativan w/d that your doc proscribed the lexapro? Lexapro is an SSRI and used to treat depression. Lexapro, as with other SSRI's take around two weeks to kick in. Benzo drugs such as ativan work on the gabba receptors. Ativan also has a relatively short half-life and the onset of w/d symptoms happen quicker. Dropping too quickly can cause seizures as well as the symptoms you are experiencing. Remember everyone is different and you may be past the seizures, but can't guarantee that. You are dropping too quickly if you are dropping by half.

    Fist of all, the drop was too fast. I would usually recommend you only drop by 10%. I would drop by a quarter of a pill every 7-10 days, which will take you awhile to get off of. Or you could try half a pill every 7-10 days. You are dropping way, way too fast at 50%. It does not take long for a short acting benzo for your body to become dependent on these.

    So, if you are taking 1.5mg. per day (if that's your "steady dose") Take your .5mg am and pm and drop to .25mg. (half a .5mg. dose) for your middle dose and take your .5 dose.

    If you are on 1mg. split in half: take .25 from either your morning or night time dose. Do this for around 7 days then drop another .25mg. Do you see what I'm getting at?

    What you can do to help: drink plenty of water, orange juice, stay away from anything processed. Take your usual vitamins. The only supplement that I can think of is L-theanine. There is also something called Serene Theanine that may help with the w/d. Are your symptoms easing up any?

    Peace,

    Iloerose

    Aside from that, Even when I was on ativan steady I had insomnia issues, and heart palpitations which made me want to take more... any ideas?

  3. #3
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    The two things you need to do is to drop slowly and get some seizure meds from your doc. Detoxing from opiates won't kill you, but detoxing from benzos can. Going w/o sleep is probably the worst and all your senses become heightened. You have to be determined to get off benzos and it's no fun as there are no alleviating supplements that I know of other than in my earlier post. Taper slow but steady. Post as you need to. The heart palpitations are also normal, but if it is bothersome: see your doc.

    Peace,

    Iloerose

Similar Threads

  1. 48 hours in cold turkey from 150mg/day oxy
    By Sterling98 in forum Need to Talk?
    Replies: 17
    Last Post: 10-20-2016, 05:10 PM
  2. Cold Turkey 48 hours Into Withdrawals
    By MyLifeIsMyOwn in forum Prescription Drug Addiction
    Replies: 3
    Last Post: 04-23-2014, 06:13 AM
  3. 44 hours off of suboxone! Cold Turkey! Sort of..
    By Jlynn84 in forum Need to Talk?
    Replies: 6
    Last Post: 01-18-2014, 02:59 PM
  4. 15 hours in cold turkey
    By fibrogirl2212 in forum Need to Talk?
    Replies: 17
    Last Post: 09-14-2011, 10:45 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22